Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 347, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2005, 11:55 PM CDT for Sibley County, Minnesota. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2005, 11:55 PM CDT (04:55 UTC)
- Expired
- Sep 4, 2005, 1:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Sibley County, MN
The radar
The Minneapolis radar (KMPX), 71 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 12:34 AM CDT | HAIL 0.75 | Gibbon, MN | HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.9 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 040456 SVRMPX MNC143-040600- /O.NEW.KMPX.SV.W.0347.050904T0455Z-050904T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 PM CDT SAT SEP 3 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIBLEY COUNTY IN CENTRAL MINNESOTA * UNTIL 100 AM CDT * AT 1151 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 11 MILES WEST OF GAYLORD AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... GAYLORD... GIBBON... WINTHROP... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4463 9436 4463 9461 4446 9450 4447 9405 $$ MKM
2 follow-up statements
000 WWUS53 KMPX 040510 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1210 AM CDT SUN SEP 4 2005 MNC143-040600- /O.CON.KMPX.SV.W.0347.000000T0000Z-050904T0600Z/ SIBLEY MN- 1210 AM CDT SUN SEP 4 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR SIBLEY COUNTY... AT 1208 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR WINTHROP...OR ABOUT 19 MILES NORTH OF NEW ULM...AND MOVING SOUTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE NEW SWEDEN...GIBBON AND GAYLORD. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4463 9436 4463 9461 4446 9450 4447 9405 $$
000 WWUS53 KMPX 040557 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1256 AM CDT SUN SEP 4 2005 MNC143-040611- /O.EXP.KMPX.SV.W.0347.000000T0000Z-050904T0600Z/ SIBLEY MN- 1256 AM CDT SUN SEP 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SIBLEY COUNTY WILL EXPIRE AT 100 AM CDT... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR SIBLEY COUNTY HAS WEAKENED AND MOVED SOUTH OF THE COUNTY. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4463 9436 4463 9461 4446 9450 4447 9405 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:22 PM CDT, 8 hours 33 minutes earlier.
Area forecast discussion, Sep 3, 3:22 PM CDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 322 PM CDT SAT SEP 3 2005 .DISCUSSION...TONIGHT THROUGH TUESDAY SEVERE WEATHER IN PROGRESS WITH LITTLE TIME FOR DISCUSSION. STRONG LOW LEVEL THETA-E ADVECTION EARLY TONIGHT ACROSS THE CWA WITH INCREASING INSTABILITY. MCV EVIDENT TO OUR NORTH ATTM WITH TRAINING ECHOES DEVELOPING CURRENTLY ACROSS OUR NORTHERN CWA. WARMER MID LEVEL TEMPERATURES SPREAD ACROSS THE CWA SUNDAY AND MONDAY WITH A PRETTY GOOD CAP IN PLACE. STAYED DRY. NEXT FRONT STILL ON TRACK FOR TUESDAY WITH A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY WITH CURRENT SEVERE WEATHER LITTLE TIME TO ADD TO DISCUSSION. COLD FRONT PASSING THRU AREA TUESDAY NIGHT TRYING TO REACH IA BEFORE COMING BACK NORTH AS A WARM FRONT AHEAD OF APPROACHING VIGOROUS UPPER TROF. ADDED SOME POPS TO S AREAS ON WEDNESDAY AND RAISED SURFACE DEWPOINTS SOMEWHAT IN DEVELOPING SOUTHERLY FLOW. UPPER TROF SHOULD CARRY SURFACE FEATURE THRU AREA FRIDAY AND FRIDAY NIGHT. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RAH/BAP
Hazardous weather outlook, Sep 3, 9:42 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 942 PM CDT SAT SEP 3 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ023-024-026-041100- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI- LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON- NICOLLET-PEPIN-PIERCE-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT- SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA- WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 942 PM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...OVERNIGHT THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINS WILL CONTINUE DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE OVERNIGHT HOURS. WIZ014>016-025-027-028-041100- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-POLK-RUSK- 942 PM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL WISCONSIN. .DAY ONE...OVERNIGHT THUNDERSTORMS WILL CONTINUE DURING THE OVERNIGHT HOURS. SOME THESE STORMS ARE LIKELY TO PRODUCE TORRENTIAL RAINS ALONG WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE OVERNIGHT HOURS.
In the hours before
Local storm report, Sep 3, 9:51 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
951 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 2 W LITCHFIELD 45.12N 94.57W
09/03/2005 1.75 INCH MEEKER MN TRAINED SPOTTER
QUARTER TO GOLF BALL HAIL
&&
LRSLocal storm report, Sep 3, 10:22 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1022 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL 2 N NEW PRAGUE 44.58N 93.57W
09/03/2005 0.75 INCH SCOTT MN LAW ENFORCEMENT
DIME SIZE HAIL
&&
LRSLocal storm report, Sep 3, 10:30 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1030 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL ARLINGTON 44.61N 94.08W
09/03/2005 0.88 INCH SIBLEY MN TRAINED SPOTTER
&&
LRSLocal storm report, Sep 3, 10:47 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1047 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL STEWART 44.73N 94.49W
09/03/2005 1.00 INCH MCLEOD MN LAW ENFORCEMENT
&&
LRSLocal storm report, Sep 3, 11:18 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1118 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM HAIL STEWART 44.73N 94.49W
09/03/2005 1.00 INCH MCLEOD MN AMATEUR RADIO
&&
KATLocal storm report, Sep 3, 11:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1132 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM HAIL 2 NE WATERVILLE 44.24N 93.55W
09/03/2005 0.88 INCH LE SUEUR MN AMATEUR RADIO
&&
KATThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:36 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Wright | 54 min |
| Sep 3, 7:59 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 46 min |
| Sep 3, 8:23 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 67 min |
| Sep 3, 8:30 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 60 min |
| Sep 3, 8:40 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 65 min |
| Sep 3, 8:49 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Wright | 56 min |
| Sep 3, 8:56 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 64 min |
| Sep 3, 9:09 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 66 min |
| Sep 3, 9:12 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 63 min |
| Sep 3, 9:25 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 65 min |
| Sep 3, 9:41 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 64 min |
| Sep 3, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 55 min |
| Sep 3, 9:55 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 65 min |
| Sep 3, 10:05 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 55 min |
| Sep 3, 10:14 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 61 min |
| Sep 3, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 59 min |
| Sep 3, 10:51 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 54 min |
| Sep 3, 10:58 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 62 min |
| Sep 3, 11:13 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 62 min |
| Sep 4, 12:36 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker | 54 min |
| Sep 4, 1:27 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker | 63 min |
| Sep 4, 1:32 AM CDT | Flash Flood Warning | MPX | McLeod, Meeker | 3 hr |
| Sep 4, 1:53 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 67 min |
| Sep 4, 1:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne | 63 min |
| Sep 4, 2:25 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 65 min |
| Sep 4, 2:27 AM CDT | Severe Thunderstorm Warning | MPX | McLeod | 63 min |
| Sep 4, 2:50 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 55 min |
| Sep 4, 2:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne, Wright | 63 min |
| Sep 4, 3:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne | 63 min |
| Sep 4, 4:07 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 53 min |
| Sep 4, 4:11 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 64 min |
| Sep 4, 4:16 AM CDT | Flash Flood Warning | MPX | Anoka, Hennepin | 3 hr |
| Sep 4, 4:21 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 54 min |
| Sep 4, 5:06 AM CDT | Flash Flood Warning | MPX | Carver, Scott | 3 hr |
| Sep 4, 5:10 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 65 min |
| Sep 4, 5:16 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 59 min |
| Sep 4, 5:34 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 56 min |
| Sep 4, 5:54 AM CDT | Flash Flood Warning | MPX | Ramsey | 3 hr |
| Sep 4, 6:10 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 65 min |
| Sep 4, 6:27 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 63 min |
| Sep 4, 6:53 AM CDT | Flash Flood Warning | MPX | Rice, Steele | 4 hr |
| Sep 4, 6:57 AM CDT | Flash Flood Warning | MPX | Anoka, Hennepin | 2 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.